Texas, 2004

Hail in Texas, November 23, 2004

November 23, 2004 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 23, 3:00 AM CST, 7 hours 45 minutes earlier.

Area forecast discussion, Nov 23, 3:00 AM CST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CST TUE NOV 23 2004

.DISCUSSION...

UPPER LOW ALONG THE AZ AND MEXICO BORDER THIS MORNING IS
MOVING EAST...AND SHOULD BE IN SOUTHEAST NM BY 18Z...AND
INTO SOUTHEAST OK BY 24/12Z...AND THEN BEING ABSORBED INTO
TROUGH DEVELOPING OVER THE EASTERN U.S. ON WED. BEST DIV
SHOULD BE LATE THIS AFTERNOON AND TONIGHT...WHEN AREA IS
IN THE LFQ OF 120KT JET. AT THE SURFACE...IT LOOKS LIKE
THERE ARE STILL TWO BOUNDARIES HANGING AROUND...THE MAIN
BOUNDARY...APPEARS TO EXTEND FROM SOUTHEAST TX INTO SOUTH
CENTRAL LA...WITH ANOTHER WEAKER BOUNDARY OVER NORTH LA AND
NORTHEAST TX...MODELS ARE IN GENERAL AGREEMENT...THAT THERE
WILL BE ONE BOUNDARY BY LATE THIS AFTERNOON FROM THE ALONG
THE LA...AR BORDER WEST INTO NORTHEAST TX..TO A DEVELOPING
LOW NEAR SPS...WITH FRONT...DRY LINE EXTENDING SOUTH. ALL
THIS WILL MOVE ACROSS THE REGION TONIGHT. MODELS INDICATE
A VORT MAX OVER EAST TX AND MOVING TO NEAR MLU BY 12Z. AT
THE PRESENT TIME ONLY SOME LIGHT SHOWERS HAVE DEVELOPED
OVER EAST TX...AND THEY SHOULD BE MAINLY EAST OF THE AREA
BY SHORTLY AFTER SUNRISE. CURRENTLY MOST OF THE STORMS ARE
OVER WEST TX...AHEAD OF THE UPPER LOW AND ALONG THE GULF
COAST...WHERE THE MAIN FRONT APPEARS TO BE. WILL ALLOW THE
FFA TO EXPIRE...AND JUST MENTION LOCALLY HEAVY RAINS...AS
MOST OF THE HEAVY RAIN WILL BE SOUTH OF THE AREA...ALONG
THE WARM FRONT...WHICH WILL PROBABLY NOT MOVE TO MUCH NORTH.
WILL HAVE SEVERE IN THE ZONES...EXPECT STORMS TO DEVELOP
OVER CENTRAL TX AND MOVE INTO THE REGION DURING THE AFTERNOON.
STORMS WILL MORE THAN LIKELY DEVELOP INTO A SQUALL LINE DURING
THE EVENING AND RACE ACROSS THE REGION.

IV

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  54  58  36 /  70  80  10  10
MLU  71  58  64  40 /  70  80  20  10
DEQ  64  52  56  32 /  70  80  10  10
TXK  65  52  56  35 /  70  80  10  10
ELD  67  55  59  36 /  70  80  20  10
TYR  70  51  56  36 /  70  70  10  10
GGG  70  53  58  36 /  70  70  10  10
LFK  74  53  61  35 /  70  70  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Nov 23, 7:20 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 AM CST TUE NOV 23 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
720 AM CST TUE NOV 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN NEW MEXICO WILL MOVE
ACROSS NORTHWEST TEXAS TO SOUTHEAST OKLAHOMA BY SUNRISE WEDNESDAY.
THE ASSOCIATED COLD FRONT WILL ENTER EAST TEXAS THIS EVENING AND
MOVE RAPIDLY EAST ACROSS THE REMAINDER OF THE REGION TONIGHT.
THERE IS A MODERATE RISK OF SEVERE WEATHER OVER MOST OF THE FOUR
STATE REGION...MAINLY DURING THE AFTERNOON AND EVENING. HOWEVER
A CLUSTER OF SEVERE STORMS HAS DEVELOPED OVER NORTH CENTRAL
TEXAS THIS MORNING...AND THEY MAY MOVE INTO EAST TEXAS LATER THIS
MORNING. THE MAIN THREAT OF SEVERE WEATHER...WILL BE LARGE HAIL AND
DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN
ADDITION...SOME OF THE STORMS WILL PRODUCE VERY HEAVY RAIN THAT
WILL RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
STORMS WILL EITHER DEVELOP OVER EAST TEXAS DURING THE AFTERNOON
OR MOVE INTO EAST TEXAS FROM CENTRAL TEXAS AND SPREAD OVER THE
REMAINDER OF THE REGION DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Nov 23, 9:47 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
947 AM CST TUE NOV 23 2004

TXZ124-125-136-137-231610-
GREGG-SMITH-UPSHUR-WOOD-
947 AM CST TUE NOV 23 2004

STRONG STORMS WERE APPROACHING THE TYLER TEXAS AREA AT 945 AM. A
TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 3 PM. THESE
THUNDERSTORMS HAVE THE POTENTIAL TO INTENSIFY...SO RESIDENTS OF TYLER
AND SURROUNDING AREAS SHOULD STAY ALERT FOR ANY WARNINGS THAT MAY BE
ISSUED FOR THESE STORMS.

03

The radar

The Shreveport radar (KSHV), 130 km away, was scanning. The volume nearest the first event began at 16:44 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wood

When
November 23, 10:45 AM CST
Where
Wood County, Hawkins
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.583, -95.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432370.